MAUDE Adverse Event Report: ARTHREX, INC. DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM; MANUAL INSTR, GENERAL SURGICAL
Model Number DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 6/3/2024, a sales representative reported via sems-06584113 that an ar-3638dhc-2 disposables kit for knotless hip fibertak suture anchor 1.9 fluted drill bit broke off inside the socket when drilling with the 1.9-flute drill and advancing into the bone.The surgeon was able to retrieve the drill bit.The case was completed with another ar-3638dhc-2 disposables kit for knotless hip fibertak suture anchor.This was discovered during a hip labral repair procedure on (b)(6) 2024 with no reported patient harm.Additional information was received on 6/6/2024: the case was delayed 10 minutes due to retrieving the rest of the drill bit.There were no adverse effects on the patient and it was stated that they were unsure if additional anesthesia was administered.
 
Event or Problem Description
On 6/3/2024, a sales representative reported via (b)(4) that an ar-3638dhc-2 disposables kit for knotless hip fibertak suture anchor 1.9 fluted drill bit broke off inside the socket when drilling with the 1.9-flute drill and advancing into the bone.The surgeon was able to retrieve the drill bit.The case was completed with another ar-3638dhc-2 disposables kit for knotless hip fibertak suture anchor.This was discovered during a hip labral repair procedure on (b)(6) 2024 with no reported patient harm.Additional information was received on 6/6/2024: the case was delayed 10 minutes due to retrieving the rest of the drill bit.There were no adverse effects on the patient and it was stated that they were unsure if additional anesthesia was administered.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-3638dhc-2 serial/batch number (b)(6) was received for investigation.Visual evaluation found that the drill tip was broken off.No functional testing was performed as the device was received broken.The most likely cause for the reported failure can be attributed to improper bone prep, misaligned insertion, prying/leveraging the device during insertion.

Brand Name
DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19642972
Report Number1220246-2024-06517
Device Sequence Number21000952
Product Code LXH
UDI-Device Identifier00888867430044
UDI-Public00888867430044
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM
Device Catalogue NumberAR-3638DHC-2
Device Lot Number15192162
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown